Jump to content
Rachael

Estridal patches how do you keep them on

Recommended Posts

Rachael

I switched from pills to patches. The first one stayed on, but this one is coming loose I have taped it. The pharmacist said to put it on the arm but the directions clearly said lower abdomen and lower back. I am guessing it's just something I am doing wrong. Just curious how you get along with them. 

Thanks. 

Share this post


Link to post
Jani423

I like the patch method.  I put mine on my back side.  The instructions say I can apply them to my abdomen but my skin there is more sensitive.

 

I learned to wipe the area with witch hazel and let it dry before placing the patches.  Then I use Opsite Flexifix tape to cover them individually (I wear several).  This is a thin skin-like tape that I bought on Amazon.  Another brand is Tagamet.  I use the 2" wide tape and I cut pieces a little longer than needed.  I learned to round the corners so my underwear doesn't chafe and lift the edges.  If your patches are too wide then just overlap two pieces of the Flexifix.   Hold your hand over the patch for a moment to let the warmth help bind the adhesive better to your skin.   I keep them away from the waist and leg bands on my underwear.  I rarely have issues now with patches releasing.   

 

The tape isn't cheap but a roll is almost 11 yards long so it lasts a long time.  I think it is well worth it.  It can be a bit awkward putting all this on my rear so I use the bathroom mirror to help.  You might try your abdomen.   

 

Jani

 

 

Share this post


Link to post
VickySGV

I use patches now, after some recovery from a blood clot in my right leg two years ago.  When I told my Endo that my patches only lasted about 3 days out of the 7, she simply put me on the 3 day program and upped the number of patches she prescribed for a 3 month supply.  My co-pay covers either amount of the patches for the time they last.  What I notice is that when the main part of the patch falls off, there is a semi-film over the site, our other suspicion is that even with the cover off, that my top layer of skin has absorbed the full dose from the "glue" which is the vehicle for the Estrodile.  I have put them on my shoulder blade skin as well as on my back end or my thighs but not the arms themselves, but that skin does stay drier which seems to have something to it for staying.  I cannot put them on my abdomen since I need that area for my Insulin shots.

Share this post


Link to post
Charlize

I started off with patches and like you they wouldn't stay on.  My work on the farm is often active enough to perspire and they simply couldn't handle that.  For a period of time i used a cream and had better luck but now i'm using a spray which absorbs quickly(20 min.) and otherwise isn't an issue.  

 

Hugs,

 

Charlize

Share this post


Link to post
Rachael

Thanks,  the switch is to help reduce the the chance of blood clots . Like you VickySGV I had blood clots in my right leg also about 2009 I think. I have tape on the patch it came loose around the edge some and seems better for the time being. I have a introductory meet/appointment with the new dr on Friday so will mention this. 3-4 days sounds better, the spray might work also. The new dr is not familiar with hormone therapy so it will be a learning experience for both of us. But I am so glad she agreed to take us on as patients as our other doctor is closing her practice and moving.

Charlize, I am sure when summer comes I will sweat more and have more problems. 

Share this post


Link to post
SunnyKay

Hi Rachel,

 

I've been using patches since starting HRT and have had a learning curve. I was prescribed 7 day patches and the first one fell off within three days, and I only got 5 days out of the second but thankfully I was able to get an early refill on script to compensate that month. I started cleaning the skin better before application with an alcohol prep pad, letting it dry well, then actually pressing the patch on the skin for 10 or 15 seconds with my palm. This helped quite a bit, but I am pretty active and dance a lot so the perspiration had a tendency to cause a bit of separation. 

 

After some recent blood tests, I found out my E was still low, so the script was changed to a stronger dose and a bi-weekly patch. This was a good thing, because getting 3 or 4 days out of a patch is much easier than 7! So far no problems with adhesion...YAY!!! But the edges to get kinda gross when they pick up lint and such...

 

Jani, I like your Flexitape idea! I'll likely need to put it to use when I start running in the spring since I don't want to take an additional pill. I also really like the spray idea too.

 

Hugs,

Sunny Kay

Share this post


Link to post
Jani423

What I learned when I had a patch become unattached was to re-clean the area and put it back on.  The estradiol is still present so use it.   In these cases it is best to use another adhesive.  

 

I have had good luck with the tape, only having a couple patches come loose at an edge and water getting in during a shower.  I would peel it off, dry the area and re-apply with new tape.  This has only happened when I was very active and stretched a lot when my skin flexed more than the patch.  :(

 

Jani

Share this post


Link to post
VickySGV
Just now, Jani423 said:

when my skin flexed more than the patch.  

 

This is an important point that I overlooked a bit earlier.  You do want the patch in areas where your skin does not flex or pull around much which can happen primarily near your joints but there are some places on your rear end where it does become a problem. 

Share this post


Link to post
Jill55

I to am on a pach two times a week, my biggest problem is removing the residual adhesive that the patch leaves.

Share this post


Link to post
Jani423

Use baby oil to soften it then wipe is off.  Aa an alternative to that, I'm sure olive oil should work too. 

 

Jani

Share this post


Link to post
Rachael

I found some tape at the house so I taped around the edge that seems to be holding for now. It only came loose on the top fortunately it did not come clear off. Thanks for all the replies. 

Jani423 I see your point about rounding the corners😉

Share this post


Link to post
Laura49

I was using more than one patch at a time for on therapy. You run out of go spaces and,i sweat easily. I got a leotard and wore it over the patches. That worked pretty well.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recently Browsing   0 members

    No registered users viewing this page.

  • Who's Online   2 Members, 0 Anonymous, 3 Guests (See full list)

    • Laura Beth
    • MaryEllen
×